U.S. doctors online nowAsk doctors free
CA
A member asked about a male:

3-year old was on amoxicillin and clavulanate after a sore throat. she developed hives & swollen joints after10 days of antibiotics. what could it be?

1 doctor answer4 doctors weighed in
Dr. Deborah Ungerleider
Pediatrics 37 years experience
This is most likely: an allergic reaction to the Augmentin(amox/clavulanate) that he was on. This is not uncommon and often occurs at the end of the treatment, or even once it's finished. You should also think about any other new exposures as possible causes.Viral illnesses can also cause this.You should definitely have his doctor check him and treat if indicated (sometimes antihistamine or steroid is used).

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Apr 24, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.